MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties and device break occurred.The patient presented with multiple layers of stents already with significant in-stent restenosis of the entire very tortuous and calcified right coronary artery.The vessel was prepped with pre-dilatations, cutting balloons, and rotablator.Stents were placed from the distal end and a guide dissection was noted in the ostium.A 4.00 x 28mm synergy drug-eluting stent was placed in the proximal/ostium with no issues.The stent balloon was pulled back to post dilate the ostium to 5mm.The balloon expanded and deflated just fine.When the doctor tried to remove the balloon from the patient, the balloon would not move.The balloon was inflated again and it went up and back down fine, but it still would not move.The balloon was expanded and deflated once more, but this time when an attempt was made to remove the device, the balloon snapped off the shaft and the shaft came out of the body leaving the balloon in the vessel.An attempt was made to snare the balloon but when it failed, the patient was brought to surgery for another physician to assess.Because the balloon could not be snared and the patient was not a surgical candidate, the decision was made to jail the balloon by sandwiching it with another stent.A 4.0x28mm stent was deployed to ensure everything was covered.Post dilation and intravascular ultrasound were performed.The patient had good flow and was fine overnight.
 
Event or Problem Description
It was reported that removal difficulties and device break occurred.The patient presented with multiple layers of stents already with significant in-stent restenosis of the entire very tortuous and calcified right coronary artery.The vessel was prepped with pre-dilatations, cutting balloons, and rotablator.Stents were placed from the distal end and a guide dissection was noted in the ostium.A 4.00 x 28mm synergy drug-eluting stent was placed in the proximal/ostium with no issues.The stent balloon was pulled back to post dilate the ostium to 5mm.The balloon expanded and deflated just fine.When the doctor tried to remove the balloon from the patient, the balloon would not move.The balloon was inflated again and it went up and back down fine, but it still would not move.The balloon was expanded and deflated once more, but this time when an attempt was made to remove the device, the balloon snapped off the shaft and the shaft came out of the body leaving the balloon in the vessel.An attempt was made to snare the balloon but when it failed, the patient was brought to surgery for another physician to assess.Because the balloon could not be snared and the patient was not a surgical candidate, the decision was made to jail the balloon by sandwiching it with another stent.A 4.0x28mm stent was deployed to ensure everything was covered.Post dilation and intravascular ultrasound were performed.The patient had good flow and was fine overnight.It was further reported via medwatch that four non-bsc stents had been deployed and the cutting balloons were wolverine.The patient had timi-3 flow post procedure and that no adverse physiological effects were noted during or after the event.
 
Additional Manufacturer Narrative
Device is a combination product.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9191978
Report Number2134265-2019-12360
Device Sequence Number2409651
Product Code NIQ
UDI-Device Identifier08714729840312
UDI-Public08714729840312
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022969992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: ABBOTT XIENCE SIERRA DES (FOUR TOTAL)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight79